Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 1998, 4:56 PM CDT for Holmes County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 20, 1998, 5:55 PM CDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Holmes County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS1 KTLH 202154 RRA SVRTLH FLC059-202255- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 PM EDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN NORTHWESTERN FLORIDA * UNTIL 555 PM CDT (655 PM EDT) * AT 452 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF BONIFAY OR NEAR THE COMMUNITY OF PITTMAN... MOVING SOUTH AT 5 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL IN THE AREA FROM PITTMAN TO CARYVILLE AND WEST OF BONIFAY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:15 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 20, 2:15 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT SAT JUN 20 1998 CONVECTION ALREADY STARTING TO FIRE OVER SE AL AND PANHANDLE WHERE CAP HAS BEEN BROKEN AND MOISTURE POOLING AND CONVERGENCE IS MORE PRONOUNCED. FURTHER EAST.. SUBSIDENCE BEHIND S/WV THAT PLAGUED THE AREA FRIDAY IS HAMPERING CONVECTIVE DEVELOPMENT... PARTICULARLY OVER SW GA. MESOSCALE FORCING IS DOMINANT TODAY UNLIKE YESTERDAY... AND ALREADY SEEING SOME ACTIVITY ALG PANHANDLE SEA BREEZE. SFC RDG AXIS WILL MOVE NORTHWARD SUNDAY ALLOWING WINDS TO BECOME LIGHT AND VARIABLE AND THE ADDITIONAL SUBSIDENCE SHOULD HELP TO SUPRESS SHOWER CHANCES SOMEWHAT MORE THAN TODAY. OTHERWISE MOSTLY ZONAL UPR PATTERN CONTINUES FOR SOUTHEAST STATES... WITH A FEW WEAK IMPULSES IN THE FLOW MOVING WELL TO OUR NORTH... AND NOT EXPECTED TO PROVIDE ANY RELIEF FROM THE HEAT. FWC TEMPS CONT TO BE PRETTY GOOD... AND AGAIN NEAR RECORD HEAT ON TAP THRU THE WEEKEND. THINK 20-30 PCT POPS ON SUNDAY WOULD BE ADEQUATE. EVEN WITH INCREASED STABILITY FWC POPS LOOK UNDERDONE. FACIANE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:33 PM CDT | Tornado Warning | TAE | Walton | 47 min |
| Jun 19, 8:20 PM CDT | Tornado Warning | TAE | Walton | 45 min |
| Jun 20, 3:19 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 61 min |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 32 min |
| Jun 20, 6:20 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.